Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 18, 2008, 9:50 AM HST for Kalawao County, Hawaii. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2008, 9:50 AM HST (19:50 UTC)
- Expired
- Jul 19, 2008, 3:18 AM HST
- In force
- 17 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 181950 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 950 AM HST FRI JUL 18 2008 ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA ON MAUI .WINDS ACROSS THE HIGHER ELEVATIONS OF HALEAKALA HAVE INCREASED DUE TO THE STRONG HIGH FAR NORTH OF THE ISLANDS. HIZ022-190900- /O.NEW.PHFO.WI.Y.0012.080718T1950Z-080719T1400Z/ HALEAKALA SUMMIT- 950 AM HST FRI JUL 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST SATURDAY. EASTERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOAG
1 follow-up statement
000 WWHW70 PHFO 191318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST SAT JUL 19 2008 ...WIND ADVISORY CANCELLED... .WINDS AT HALEAKALA SUMMIT ON MAUI HAVE DIMINISHED TO BELOW ADVISORY LEVELS. HIZ022-191430- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-080719T1400Z/ HALEAKALA SUMMIT- 318 AM HST SAT JUL 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ H LAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 18, 3:38 AM HST, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 18, 3:38 AM HST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST FRI JUL 18 2008 .SYNOPSIS... STRONG HIGH PRESSURE FAR NORTH OF THE STATE WILL MAINTAIN TRADE WINDS THROUGH NEXT WEEK. A TROUGH ALOFT WILL KEEP THE SHOWER ACTIVITY MORE ACTIVE THAN NORMAL. SHOWERS WILL BE MOST FREQUENT OVER WINDWARD AREAS DURING NIGHT AND MORNING HOURS AND SHOWERS WILL SPREAD TO LEEWARD AREAS ON THE SMALLER ISLANDS AS WELL. && .DISCUSSION... A 1033 MB HIGH NORTH OF THE MAIN HAWAIIAN ISLANDS WILL MAINTAIN TRADE WINDS THROUGH NEXT WEEK. THE FORECAST MODELS REMAIN IN VERY CLOSE AGREEMENT KEEPING THE STRONG HIGH NORTH OF THE ISLANDS. BESIDES THE INCREASE IN TRADE WINDS...THE WEATHER HAS TURNED TO A WETTER PATTERN LAST EVENING AND OVERNIGHT. SATELLITE IMAGERY AND REGIONAL RADARS SHOW MOISTURE RIDING IN WITH THE TRADE WINDS. RAIN GAGE REPORTS OVERNIGHT HAVE NOT BEEN OVERLY IMPRESSIVE...SINCE A LOT OF THESE SHOWERS HAVE BEEN RACING BY UNDER THE BRISK TRADE FLOW. THE FORECASTS WERE ADJUSTED ACCORDINGLY TO ACCOUNT FOR THIS INCREASE IN SHOWER ACTIVITY...PARTICULARLY OVER THE WINDWARD COASTAL WATERS AND THE WINDWARD MOUNTAINS. THESE SHOWERS HAVE MADE IT OVER INTO LEEWARD SECTIONS AS WELL. THE ENHANCED SHOWER ACTIVITY IS DUE IN PART BY A TROUGH ALOFT...WHICH HAS KEPT THE TRADE WIND INVERSION A BIT HIGHER THAN NORMAL. THE MORNING SOUNDINGS SHOW THIS CAPPING LAYER AROUND 11 THOUSAND FEET...WHICH ALLOWS CLOUDS TO GROW TALLER RESULTING IN ENHANCED SHOWER ACTIVITY. HOWEVER...THE SPEED AT WHICH THESE SHOWERS WERE MOVING HAS NOT CAUSED ANY SIGNIFICANT FLOODING PROBLEMS. FORECAST MODELS DO SHOW THE TROUGH ALOFT SLOWLY MOVING OFF TO THE NORTHWEST OVER THE NEXT FEW DAYS BUT DEVELOPS A NEW LOW WEST OF THE ISLANDS EARLY NEXT WEEK. THIS PERSISTENT TROUGHINESS ALOFT WILL KEEP THE ATMOSPHERE OVER THE ISLANDS A BIT UNSTABLE SO SHOWERS WILL REMAIN MORE ACTIVE THAN USUAL FOR JULY. A WEAK CONSENSUS IN THE FORECAST MODELS DURING THE EARLY PART OF NEXT WEEK WILL MAKE IT TRICKY TO DETERMINE WHEN THE GREATEST INSTABILITY WILL AFFECT THE ISLANDS. FORECAST MODELS SHOW INCREASES IN LOW LEVEL MOISTURE OVER THE NEXT FEW DAYS. MOISTURE...COMBINED WITH THE EFFECTS OF THE UPPER TROUGH WILL PROBABLY KEEP THE SHOWERS A BIT MORE ACTIVE THAN USUAL. MODELS ARE HINTING AT A MORE SIGNIFICANT INCREASE IN LOW-LEVEL MOISTURE DURING THE MIDDLE OF NEXT WEEK AS THE REMNANTS OF HURRICANE ELIDA MOVES WEST OVER THE ISLANDS. THAT COULD MAKE THE WEATHER WETTER AROUND NEXT WEDNESDAY. HOWEVER...FORECASTING THE MOVEMENT AND STRENGTH OF OLD TROPICAL SYSTEMS IS DIFFICULT TO PIN POINT THIS FAR OUT SO CONFIDENCE REMAINS LOW AT THIS POINT. && .MARINE... TRADE WINDS WILL REMAIN LOCALLY STRONG FOR THE NEXT SEVERAL DAYS. THE SMALL CRAFT ADVISORY REMAINS POSTED FOR THE PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. SOUTH SWELLS WILL CONTINUE...BUT SURF WILL REMAIN BELOW THE HIGH SURF ADVISORY THRESHOLD. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && ELAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.